Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 156, NWS Fort Worth, TX

June 12, 2014Coryell County, Hamilton County, Lampasas County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 12, 2014, 5:56 PM CDT for Coryell County, Hamilton County, Lampasas County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2014, 5:56 PM CDT (22:56 UTC)
Expired
Jun 12, 2014, 7:00 PM CDT
In force
64 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Coryell County, TX, Hamilton County, TX, Lampasas County, TX

The radar

The Ft Hood radar (KGRK), 101 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 4:06 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2005 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2005 J/kg
Mixed-layer CIN
-287 J/kg
Mixed-layer LCL
1434 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:13 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 12, 4:13 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
413 PM CDT THU JUN 12 2014

.UPDATE...

UPDATED GRIDS/GRAPHICS TO REFLECT TORNADO WATCH 288 FOR THE
SOUTHWEST HALF OF THE CWA THROUGH MIDNIGHT. NO OTHER CHANGES AT
THIS TIME.

21Z OBJECTIVE ANALYSIS INDICATES CONTINUED DESTABILIZATION ACROSS
THE AREA WITH OVER 4000 J/KG OF SURFACE BASED INSTABILITY ACROSS
THE SOUTHWEST CWA WHERE DEWPOINTS HAVE RISEN INTO THE LOW/MID 70S
AND TEMPERATURES ARE NEAR 90 DEGREES. WINDS REMAIN BACKED IN THE
VICINITY OF A WEAK SURFACE TROUGH/REMNANT OUTFLOW BOUNDARY...AND
WILL HELP KEEP AN ENHANCED THREAT FOR TORNADOES FROM COMANCHE TO
HAMILTON TO WACO AND AREAS SOUTH THROUGH LATE THIS EVENING.

FARTHER NORTH...MORE ISOLATED SEVERE CONVECTION WILL BE POSSIBLE
WITH MAINLY A HAIL THREAT AS THE COLD FRONT CONTINUES TO SLIDE SOUTH.

DUNN

&&

.PREV DISCUSSION... /ISSUED 323 PM CDT THU JUN 12 2014/

UPDATE ON SHORT TERM SEVERE POTENTIAL THROUGH TONIGHT...

LATEST SURFACE ANALYSIS INDICATES THAT THE MESOSCALE SURFACE HIGH
PRESSURE CELL THAT WAS ACROSS THE NORTHEAST HALF OF THE AREA
EARLIER THIS MORNING CONTINUES TO WEAKEN AND MOVE EAST. THIS HAS
RESULTED IN A RECOVERY OF THE SURFACE WIND FIELDS ACROSS THIS PART
OF THE CWA...HOWEVER AIRCRAFT SOUNDING DATA STILL INDICATES THAT
LARGER SCALE SUBSIDENCE IS STILL OCCURRING. THIS SUBSIDENCE
APPEARS TO BE WEAKENING A BIT BASED ON LATEST RADAR DATA WHICH HAS
SHOWN A GENERAL UPTICK IN INTENSITY OVER THE LAST 30 MINUTES OR
SO. ANALYSIS OF THE OUTFLOW BOUNDARY SUGGESTS THAT IT IS
POSITIONED ALONG A LINE FROM NEAR BRECKENRIDGE TO JUST NORTH OF
WACO AND EAST TO PALESTINE. IT APPEARS TO BE RETREATING AS A WEAK
WARM FRONT WEST OF INTERSTATE 35 AND IS NEARLY STATIONARY EAST OF
WACO TOWARD PALESTINE. OBJECTIVE ANALYSIS OF CONVECTIVE PARAMETERS
INDICATES 2500-4000J/KG OF INSTABILITY SOUTH OF THE BOUNDARY WITH
WEAKENING INHIBITION. IN ADDITION...THE STRONGLY BACKED SURFACE
WINDS IN THE VICINITY OF THE BOUNDARY IS RESULTING IN LOCALLY
ENHANCED LOW LEVEL SHEAR PROFILES ACROSS THE SOUTHERN HALF OF THE
CWA.

WATER VAPOR IMAGERY SHOWS A WEAK IMPULSE SPREADING INTO WEST
TEXAS WHICH WILL SPREAD LARGER SCALE FORCING FOR ASCENT ATOP THIS
HIGHLY UNSTABLE ENVIRONMENT THROUGH THIS EVENING. A SURFACE COLD
FRONT WILL ALSO MOVE INTO NORTH TEXAS THIS EVENING PROVIDING
ADDITIONAL FORCING. ALL OF THIS BODES WELL FOR SEVERE
THUNDERSTORM DEVELOP ACROSS PARTS OF THE AREA LATE THIS AFTERNOON
AND EVENING. THE GREATEST THREAT FOR SEVERE WEATHER APPEARS TO BE
MAXIMIZED ACROSS THE SOUTHWEST CWA FROM COMANCHE TO WACO SOUTH TO
CAMERON. VERY STEEP LAPSE RATES AND HIGH INSTABILITY WILL SUPPORT A
VERY LARGE HAIL THREAT...SOME TO BASEBALL SIZE OR LARGER.
ADDITIONALLY...THERE WILL BE A THREAT FOR TORNADOES NEAR THE
BOUNDARY PRIMARILY ACROSS THE SOUTHWEST PART OF THE CWA. INITIAL
ACTIVITY IS EXPECTED TO BE DISCRETE ACROSS THE SOUTHWEST CWA WITH
THE HIGHER TORNADO POTENTIAL AND MAY DEVELOP INTO ONE OR MORE
SUPERCELLULAR CLUSTERS LATER TONIGHT AS THE FRONT HEADS
SOUTH...BECOMING A MORE SIGNIFICANT DAMAGING WIND THREAT. FOR THIS
EVENING...WILL HAVE THE HIGHEST POPS ACROSS THE SOUTHERN HALF OF
THE AREA...MAINLY SOUTH OF I-20.

FARTHER NORTH...ELEVATED SHOWERS AND THUNDERSTORMS ARE ONGOING AND
WILL LIKELY INCREASE IN INTENSITY AS THE COLD FRONT PUSHES SOUTH
AND THE ATMOSPHERE CONTINUES TO DESTABILIZE. WHILE THERE IS SOME
THREAT FOR SEVERE WEATHER...THE MAIN THREAT NORTH OF THE
RETREATING OUTFLOW BOUNDARY WILL BE LARGE HAIL. THE ACTUAL COLD
FRONT IS EXPECTED TO MOVE THROUGH LATE THIS EVENING WITH RAIN
CHANCES DECREASING FROM NORTH TO SOUTH.

THE COLD FRONT IS NOT EXPECTED TO SURGE COMPLETELY THROUGH THE
AREA BY LATE TONIGHT...ALTHOUGH ORGANIZED CONVECTION THIS EVENING
COULD ACT AS AN EFFECTIVE FRONT SIMILAR TO THIS MORNING. CURRENT
THINKING IS THAT THE FRONT WILL HANG UP ACROSS THE FAR SOUTHERN
PARTS OF THE CWA ON FRIDAY. UPPER LEVEL FLOW WILL WEAKEN AND
BECOME MORE NORTHERLY WITH RIDGING NOSING IN AT 500MB. WILL KEEP
IN A SLIGHT CHANCE OF THUNDERSTORMS MAINLY ACROSS THE SOUTHERN
HALF OF THE CWA THROUGH FRIDAY AFTERNOON. AMPLE INSTABILITY SHOULD
BE PRESENT BY AFTERNOON FOR AN ISOLATED SEVERE HAIL STORM.

THROUGH THE EXTENDED...HAVE GENERALLY KEPT THE FORECAST DRY INTO
NEXT WEEK WITH WEAK RIDGING IN PLACE. WARM MORNINGS AND HUMID
AFTERNOONS APPEAR LIKELY AND THERE WILL BE SEVERAL UPPER
DISTURBANCES THAT PASS THROUGH THE SOUTHERN PLAINS. IT IS POSSIBLE
THAT ONE OR MORE OF THESE COULD BRING SOME LOW RAIN CHANCES TO THE
AREA THROUGH NEXT WEEK.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  89  72  92  74 /  30  10  10  10  10
WACO, TX              70  89  71  92  73 /  60  20  10  10  10
PARIS, TX             65  85  66  87  70 /  30   5  10  10  10
DENTON, TX            66  87  70  92  72 /  20   5  10  10  10
MCKINNEY, TX          66  86  70  89  73 /  30   5  10  10  10
DALLAS, TX            70  88  72  91  73 /  30  10  10  10  10
TERRELL, TX           71  87  71  89  75 /  40  10  10  10  10
CORSICANA, TX         70  89  71  90  73 /  50  10  10  10  10
TEMPLE, TX            72  89  72  93  72 /  60  20  10  10  10
MINERAL WELLS, TX     69  88  71  92  71 /  20  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 12, 2:54 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
254 PM CDT THU JUN 12 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
254 PM CDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.

SCATTERED SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AHEAD OF
AN APPROACHING COLD FRONT. THE MOST LIKELY AREA FOR SEVERE
WEATHER IS ALONG AND SOUTH OF A LINE FROM BRECKENRIDGE TO
MERIDIAN TO HILLSBORO TO PALESTINE. A HAIL THREAT WILL REMAIN
TODAY ACROSS THE AREA NORTH OF THAT LINE. THREATS THROUGH MID
EVENING INCLUDE VERY LARGE HAIL TO BASEBALL SIZE...DESTRUCTIVE
WINDS TO 70 MPH...AND A FEW TORNADOES ALONG AND SOUTH OF THE
BOUNDARY. STORMS ARE EXPECTED TO EVOLVE INTO A SQUALL LINE MOVING
SOUTHEAST BY MID EVENING AND BEYOND WITH A THREAT FOR DAMAGING
WINDS...LARGE HAIL...AND FREQUENT LIGHTNING. THUNDERSTORMS
CHANCES SHOULD END BY SUNRISE FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY SOUTH OF A LINE FROM
GOLDTHWAITE TO PALESTINE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THROUGH MID EVENING...ESPECIALLY
SOUTH OF A LINE FROM BRECKENRIDGE TO HILLSBORO TO PALESTINE.

In the hours before

Special weather statement, Jun 12, 5:48 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
548 PM CDT THU JUN 12 2014

TXZ143-157-122315-
HAMILTON TX-CORYELL TX-
548 PM CDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL CORYELL COUNTY
  SOUTH CENTRAL HAMILTON COUNTY

AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF HAMILTON...MOVING SOUTHEAST AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE EVANT.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR CENTRAL TEXAS.

LAT...LON 3168 9815 3145 9792 3134 9809 3136 9811
      3146 9818 3144 9822 3145 9822 3157 9832
TIME...MOT...LOC 2248Z 323DEG 11KT 3155 9817

AJS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:01 PM CDTSevere Thunderstorm WarningFWDStephens44 min
Jun 12, 4:04 AM CDTSpecial Weather StatementFWDJack26 min
Jun 12, 4:15 AM CDTSpecial Weather StatementFWDCooke, Montague60 min
Jun 12, 4:30 AM CDTSpecial Weather StatementFWDJack30 min
Jun 12, 5:00 AM CDTSpecial Weather StatementFWDGrayson30 min
Jun 12, 5:20 AM CDTSpecial Weather StatementFWDFannin25 min
Jun 12, 5:25 AM CDTSevere Thunderstorm WarningFWDFannin, Grayson65 min
Jun 12, 5:43 AM CDTSevere Thunderstorm WarningFWDLamar62 min
Jun 12, 6:09 AM CDTSpecial Weather StatementFWDCollin, Delta, Hopkins, Hunt21 min
Jun 12, 6:11 AM CDTSpecial Weather StatementFWDPalo Pinto34 min
Jun 12, 8:02 AM CDTSpecial Weather StatementFWDRains, Van Zandt28 min
Jun 12, 8:29 AM CDTSevere Thunderstorm WarningFWDVan Zandt61 min
Jun 12, 8:34 AM CDTSpecial Weather StatementFWDHill26 min
Jun 12, 8:40 AM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Kaufman30 min
Jun 12, 8:49 AM CDTSpecial Weather StatementFWDParker26 min
Jun 12, 9:03 AM CDTSpecial Weather StatementFWDNavarro27 min
Jun 12, 9:04 AM CDTSpecial Weather StatementFWDDelta, Hopkins, Hunt26 min
Jun 12, 9:22 AM CDTAreal Flood AdvisoryFWDHenderson, Van Zandt113 min
Jun 12, 9:36 AM CDTFlash Flood WarningFWDHenderson, Kaufman, Van Zandt114 min
Jun 12, 9:45 AM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt49 min
Jun 12, 11:00 AM CDTAreal Flood AdvisoryFWDAnderson2 hr
Jun 12, 11:14 AM CDTSpecial Weather StatementFWDDenton31 min
Jun 12, 5:48 PM CDTSpecial Weather StatementFWDHamilton27 min
Jun 12, 6:57 PM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.